Alert archive / Virginia / Small Craft Advisories in 2011

Small Craft Advisory 113, NWS Wakefield, VA

October 3, 2011

NWS Wakefield, VA issued this small craft advisory at Oct 3, 2011, 3:37 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2011, 3:37 PM EDT (19:37 UTC)
Expired
Oct 3, 2011, 7:05 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WHUS71 KAKQ 031937
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT MON OCT 3 2011


ANZ634-040200-
/O.NEW.KAKQ.SC.Y.0113.111003T1937Z-111004T0200Z/
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
337 PM EDT MON OCT 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$
1 follow-up statement
314 
WHUS71 KAKQ 032305
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
705 PM EDT MON OCT 3 2011


ANZ634-040015-
/O.CAN.KAKQ.SC.Y.0113.000000T0000Z-111004T0200Z/
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
705 PM EDT MON OCT 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 2:35 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 3, 2:35 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EDT MON OCT 3 2011

.SYNOPSIS...
LOW PRESSURE DRIFTS ACROSS THE MID ATLANTIC REGION THROUGH TONIGHT.
HIGH PRESSURE BUILDS OVER THE AREA TUESDAY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LIGHT RAIN SHOWERS CONTINUE TO ROTATE AROUND AN UPPER LOW SITUATED
OVER THE NORTHERN MID ATLANTIC. THE ACTIVITY IS LARGELY ACROSS THE
NORTHERN TWO THIRDS OF THE AREA AND IT SHOULD REMAIN THERE THROUGH
THE DAY. LATEST VISIBLE SATELLITE IMAGERY SHOWS AN AREA OF
CLEARING OVER THE SW PORTION OF THE AREA...BUT THIS SHOULD QUICKLY
FILL IN WITH CUMULUS LEADING TO A MOSTLY CLOUDY TO CLOUDY DAY FOR
THE ENTIRE CWA. HIGH TEMPERATURES WILL REMAIN COOL WITH READINGS
RANGING FROM THE UPPER 50S N...TO NEAR 65 SW.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
BLDG H5 RIDGE OVR NATIONS MID SCTN WILL BEGIN TO NUDGE PESKY UPR
LVL LOW E TONITE THEN TRACKING IT NE TO A PSN OFF NEW ENGLAND
COAST LATE TUESDAY. THIS SCENARIO KEEPS THE UNSETTLED WX CONFINED
TO ERN / NERN MOST CNTYS TONITE. WILL CONT WITH CHC POPS OVR ERN
CNTYS THRU MOST OF THE NITE. DRYING OF THE COLUMN RESULTS IN DCRG
CLDNS W OF CHES BAY. LOWS IN THE 40S...XCPT 50 CSTL AREAS.

STILL SOME LINGERING WRAPARND MSTR ACROSS ERN SHORE AREA TUE AM.
WILL KEEP LOW CHC POPS THERE. OTW...HIGH PRS BLDG IN FROM THE W
RESULTS IN INCRG AMTS OF SUNSHINE THRU OUT THE DAY. THE SUN ALONG
WITH WRMG H85 TMPS ALLOW HIGHS TO REACH NR 70 MOST AREAS...M-U60S
AT THE COAST.

DRY/COOL TUE NITE. LOWS M40S-M50S. M SUNNY/WRMR WED. HIGHS L-M70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER RIDGE SLOWLY BUILDING INTO THE ERN CONUS FROM THE WEST WILL
PROVIDE DRY WX AND TEMPERATURES NEAR TO JUST ABOVE NORMAL. AT THE
SFC...BROAD HIGH PRESSURE SLOWLY SHIFTS EWD AS WELL...FINALLY
BECOMING CENTERED ACROSS THE MID ATLC REGION BY THU AND LIKELY
REMAINING IN PLACE ACROSS THE AREA THROUGH NEXT WEEKEND. GIVEN THE
STRONG RIDGE IN PLACE...ANTICIPATE A FAIRLY LARGE DIURNAL TREND
WITH TEMPS FROM MIDWEEK INTO NEXT WEEKEND...WITH LOWS GENERALLY
FROM THE MID-UPPER 40S WRN HALF TO THE LOW-MID 50S EAST (WARMEST
ALONG THE COASTS).

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
UPPER LOW CONTS TO PLAGUE THE REGION WITH COOLER TEMPS...STRATOCU
CLOUDS AND -RA. BKN/OVC CIGS BTWN 4-7000 FT REMAIN OVR THE AREA
FOR THE REST OF THE TAF PERIOD. SW-W WINDS WILL TRANSITION TO
W/WNW LATER THRU THIS EVENING AND TONIGHT. WINDS EXPECTED TO STAY
AOB 8-12 KT. LGT SCT SHOWERS PSBL THRU THE REMAINDER OF THE AFTN
AND EARLY EVENING BUT NOT EXPECTED TO ADVERSELY AFFECT CIG/VSBY
CONDS.

VFR CONDS XPCTD THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE RGN.

&&

.MARINE...
PRESSURE GRADIENT RELAXES TODAY AS DISTANT OPHELIA PUSHES FARTHER
AWAY FROM THE REGION. SCA HAS BEEN DISCONTINUED OVER COASTAL WATERS
AS SEAS HAVE DROPPED BELOW 5 FT...AND EXPECTED TO STAY THAT WAY
THROUGH TONIGHT. 2-4 FT SEAS OVER COASTAL WATERS AND 1-2 FT OVER
THE BAY. SW WINDS AT 10-15 KT TODAY WITH A WEAK SFC TROUGH OVER
LAND. WINDS TRANSITION FROM SW TO W TONIGHT.

NEXT CHC FOR SCA HEADLINES COMES LATER TUE/WED WITH ANOTHER SURGE OF
CAA PROGGED AHEAD OF STRONG HIGH PRES BUILDING IN FROM THE WEST.
LOOKS MARGINAL ATTM...BUT CURRENT FORECAST CALLS FOR 3-5 SEAS OVER
NORTHERN OCEAN ZONES MIDWEEK. WINDS IN THE BAY MAY COME CLOSE TO
SCA CRITERIA AS WELL.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPR
NEAR TERM...MPR/AJZ
SHORT TERM...MPR
LONG TERM...MAM
AVIATION...JEF
MARINE...MAS
Hazardous weather outlook, Oct 3, 2:23 AM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
223 AM EDT MON OCT 3 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-040630-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
223 AM EDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-040630-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
223 AM EDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 11:46 PM EDTSmall Craft AdvisoryAKQ3 hr

Nearby

Small Craft Advisories in Virginia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.